Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 7, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Mar 7, 2006, 11:11 AM CST for 11 counties in Kansas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2006, 11:11 AM CST (17:11 UTC)
- Expired
- Mar 7, 2006, 5:52 PM CST
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chase County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 16 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 585 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 071711 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1111 AM CST TUE MAR 7 2006 KSZ051>053-067>069-082-083-091>093-080000- /O.NEW.KICT.WI.Y.0007.060307T1711Z-060308T0000Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 1111 AM CST TUE MAR 7 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. STRONG SOUTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ACROSS SOUTH CENTRAL KANSAS THIS AFTERNOON. THESE WINDS SHOULD GRADUALLY DIMINISH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
1 follow-up statement
000 WWUS73 KICT 072352 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 552 PM CST TUE MAR 7 2006 ...THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR SOUTH-CENTRAL KANSAS HAS BEEN CANCELLED... SOUTHERLY WINDS HAVE DIMINISHED TO 15 TO 25 MPH ACROSS THE PREVIOUSLY ADVISED AREA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. KSZ051>053-067>069-082-083-091>093-080100- /O.CAN.KICT.WI.Y.0007.000000T0000Z-060308T0000Z/ MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY- INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 552 PM CST TUE MAR 7 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 7, 6:00 AM CST, 5 hours 11 minutes earlier.
Area forecast discussion, Mar 7, 6:00 AM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 600 AM CST TUE MAR 7 2006 .UPDATE... THE 0600 UTC GLOBAL FORECAST SYSTEM MODEL HAS PAINTED A SUBTLE BUT SIGNIFICANTLY DIFFERENT SOLUTION FOR DRYLINE LOCATION/CONVERGENCE AND CONVECTIVE EVOLUTION. AM HESITANT TO MAKE SIGNIFICANT CHANGES BASED SOLELY ON THE 0600 UTC RUN...BUT IT DOES PAINT A BIT HIGHER SEVERE WEATHER RISK ACROSS CENTRAL KS WHERE SURGE ON DRYLINE WILL INTERCEPT THE WARM FRONT. MORNING HAZARDOUS WEATHER OUTLOOK REFLECTED A MORE MIDDLE OF THE ROAD/MOST LIKELY/ OUTCOME. STILL APPEARS THAT SURFACE BASED CONVECTION DURING THE AFTERNOON IS UNLIKELY GIVEN CAP AND CONVERGENCE...AND IS QUESTIONABLE WHETHER SURFACE BASED STORMS WOULD DEVELOP THIS EVENING EITHER. HOWEVER IF SURFACE BASED STORMS WERE TO DEVELOP...ESPECIALLY IN THE VICINITY OF TRIPLE POINT...AN ISOLATED TORNADO WILL BE POSSIBLE. AT THIS POINT...THIS SEEMS TO BE A REMOTE POSSIBILITY. ELEVATED STORMS IN BAROCLINIC ZONE ARE INCREASINGLY LIKELY DURING THE NIGHT...WITH MARGINALLY SEVERE HAIL AND A FEW ISOLATED DAMAGING WINDS AS STORMS COLLAPSE. HOPEFULLY THE EXACT EVOLUTION WILL BECOME MORE CLEAR LATER TODAY GIVEN THE 1200 UTC UPPER AIR DATA AND LATER MODEL RUNS. -HOWERTON && .PREV DISCUSSION... /ISSUED 351 AM CST TUE MAR 7 2006/ DISCUSSION... TODAY-TONIGHT: STILL LOOKS TO BE A SLIM CHANCE OF PRECIPITATION DEVELOPING THIS MORNING ACROSS THE AREA...ESPECIALLY IN NORTH/NE PART OF FORECAST AREA WHERE 850MB MOISTURE/THERMAL ADVECTION IS MAXIMIZED. UNCLEAR WHY GLOBAL FORECAST SYSTEM MODEL QUANTITATIVE PRECIPITATION FORECAST HAS ONLY PRECIPITATION BULLSEYE FUTHER EAST. TEMPERATURES SHOULD SOAR THIS AFTERNOON GIVEN WARM START AND DRY SOUTHWEST FLOW AHEAD OF FRONT. TEMPERATURES SHOULD EASILY PUSH IN TO THE 70S OVER MOST OF THE AREA. CLOUDS IN THE EAST WILL LIMIT WARMUP. NOT OVERLY IMPRESSED WITH CONVERGENCE ON DRYLN AND SUSPECT MOST STORMS WILL BE ELEVATED TONIGHT. GLOBAL FORECAST SYSTEM MODEL FORECAST SOUNDINGS STILL SHOW RATHER STOUT CAP AND SOME UNEXPLICABLE COOLING AROUND 800MB. COURSE IF ANYTHING WERE TO GO SURFACE BASED AND TAKE ADVANTAGE OF LOW LEVEL SHEAR...SUPERCELLS WILL BE LIKELY. ELEVATED STORMS WILL HAVE MARGINAL SEVERE HAIL POTENTIAL GIVEN MODEST 700MB-500MB SHEAR AND SOME WIND POTENTIAL WITH DRY AIR ALOFT. VERY ISOLATED INITIAL COVERAGE ACROSS THE WEST SHOULD INCREASE AS PRECIPITATION MOVES EAST OVERNIGHT. WED-WED NIGHT: GLOBAL FORECAST SYSTEM MODEL HAS BEEN MUCH MORE CONSISTENT ON SURFACE FRONT PLACEMENT...WITH ETA SHOWING LARGE CORRECTIONS AND TRENDING TOWARD GLOBAL FORECAST SYSTEM MODEL. TEMPERATURES SHOULD SOAR ONCE AGAIN AHEAD OF FRONT. TEMPERATURES QUITE TRICKY IN CENTRAL KS WITH VERY LARGE BUST POTENTIAL. FORECAST MAXES ARE STILL BELOW SUGGEST FORECAST 1000-850 MILLIBAR THICKNESSES AND 850MB TEMPERATURES...WHICH WOULD SUGGEST LOWER 80S OVER MOST OF SOUTH CENTRAL KS AND EVEN INTO MCPHERSON AND RICE COUNTIES. ACTUALLY A BIT MORE IMPRESSED WITH SEVERE POTENTIAL GIVEN WARMER TEMPERATURES AND MORE CONVERGENCE ON DRY LINE AS IT PUSHES INTO SOUTHEAST KS DURING THE EVENING...ALTHOUGH CAP MAY STILL BE TOUGH TO BREAK. THU-FRI: CONTINUED PRECIPITATION EARLY ON THU WITH PRECIPITATION LIKELY ENDING FROM WEST-EAST DURING THE DAY. THIS SHOULD ALLOW TEMPERATURES TO RECOVER DURING THE AFTERNOON ACROSS THE WEST. QUIETER WEATHER ANTICIPATED BY THU NIGHT AND INTO FRI AS WEAK RIDGING OCCURS IN WAKE OF UPPER LOW. TOUGH CALL ON PRECIPITATION MOVING INTO THE AREA ON FRI...WOULD NOT BE SURPRISED IF LATER SHIFTS READJUST THIS. - HOWERTON SAT-MON: MEAN UPPER TROUGH AXIS OVER THE WESTERN STATES WILL GRADUALLY SHIFT EAST ALONG WITH A COUPLE IMPULSES TRAVELING THROUGH THE SOUTHWEST FLOW OVER THE CENTRAL PLAINS THROUGH THE WEEKEND. THIS WILL MAKE FOR A CHALLENGING FORECAST PERIOD...AS THE FRONTAL BOUNDARY COULD REMAIN NEARLY STATIONARY PARALLELING THE UPPER LEVEL PATTERN. THE FRONTAL BOUNDARY WILL SLIDE SOUTH EARLY IN THE DAY FOR SATURDAY...BUT LOOKS TO STALL OUT OR POSSIBLY VENTURE BACK NORTH A BIT AS A SHORT WAVE APPROACHES FROM THE SOUTHWEST ON SATURDAY NIGHT. WE WILL KEEP THE DRY CONDITIONS GOING WITH THE MAIN MOISTURE AXIS POSITIONED TO EAST OF THE AREA...HOWEVER PRECIP CHANCES COULD BE INSERTED BY LATER SHIFTS FOR SOUTHEAST KANSAS DUE ITS PROXIMITY TO THE MOISTURE AXIS. THE FRONTAL BOUNDARY LOOKS TO FINALLY MOVE SOUTH ACROSS CENTRAL AND SOUTHERN KANSAS FOR SUNDAY NIGHT INTO MONDAY...THUS USHERING IN COOLER AIR FOR MONDAY AS THE SHORTWAVE MOVES INTO THE UPPER MISSISSIPPI VALLEY REGION. JAKUB && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 55 78 42 / 20 20 20 30 HUTCHINSON 75 54 78 39 / 20 20 20 30 NEWTON 72 54 76 41 / 20 20 20 30 ELDORADO 71 55 74 44 / 30 30 30 40 WINFIELD-KWLD 73 57 76 46 / 20 20 30 40 RUSSELL 78 46 63 35 / 30 20 20 30 GREAT BEND 78 46 67 36 / 20 10 20 30 SALINA 73 51 70 37 / 30 20 20 30 MCPHERSON 74 53 76 39 / 30 20 20 30 COFFEYVILLE 69 56 73 50 / 20 40 40 50 CHANUTE 67 55 71 49 / 30 40 40 50 IOLA 66 55 70 48 / 30 40 40 50 PARSONS-KPPF 68 56 72 49 / 30 40 40 50 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 7, 5:40 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 540 AM CST TUE MAR 7 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 540 AM CST TUE MAR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING...WITH THE BEST CHANCE NORTHEAST OF A LINE FROM HUTCHINSON TO HOWARD. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL...BUT THEY ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EVENING ACROSS CENTRAL AND POSSIBLY SOUTH CENTRAL KANSAS. THESE MAY BE SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY IN CENTRAL KANSAS NEAR THE INTERSECTION OF THE DRYLINE AND WARM FRONT. ALTHOUGH THE AREAL COVERAGE OF THUNDERSTORMS SHOULD INCREASE OVERNIGHT AS THEY SPREAD INTO SOUTHEAST KANSAS...THE THREAT OF SEVERE WEATHER WILL DIMINISH. THE THREAT AFTER MIDNIGHT WILL BE MARGINALLY SEVERE HAIL AND ISOLATED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE DRYLINE WILL LIKE REDEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ON WEDNESDAY. STRONG WINDS ACROSS PARTS OF SOUTH CENTRAL KANSAS MAY REACH ADVISORY CRITERIA DURING THE DAY. THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS LATE IN THE AFTERNOON AND EVENING...ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THE THREAT WOULD MOVE INTO SOUTHEAST KANSAS DURING THE NIGHT. THUNDERSTORMS ARE ALSO FRIDAY AND FRIDAY NIGHT ACROSS MUCH OF THE AREA. IT TOO EARLY TO SPECULATE WHETHER ANY OF THESE STORMS WOULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...ESPECIALLY NORTH OF A LINE FROM KINGMAN TO MARION. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.